MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM AORTIC ARCH; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE

INTERVASCULAR SAS HEMASHIELD PLATINUM AORTIC ARCH; GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Model Number M00202175928P0
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(10/3233) it was reported that the involved product is available for analysis.It should be returned to intervascular for examination.To be noted taht, based on the initial description the foreign matter will not be available for inspection.The involved product and packaging will be returned for examination and to conclude on the investigation.(4109/213) the analysis of historical data indicated that no other complaint was reported for the same sterilization lot number 24a10.(11) the investigation is still ongoing.A follow-up report will be sent upon completion of the investigation.
 
Event or Problem Description
It was reported to intervascular that an unknown black foreign matter, described as flaky, irregular and about 4 mm in length, was found inside the package when it was opened.No pictures showing the foreign matter were provided as it fell out when the doctor opened the package.The foreign matter was discarded along with the outer packaging.The surgeon decided not to use the graft for safety reason.The graft and the packaging will be returned for inspection.
 
Additional Manufacturer Narrative
(4121/213) the device history records review concluded that no deviation was identified in relation with the reported event.(10/213) the involved device was returned to intervascular for examination.A visual inspection of the opened inner packaging and the device was performed by the quality assurance (qa) supervisor.The qa supervisor concluded that no particle was found during the visual inspection.(4110/213) the occurrence rate was calculated for similar events reported on the same manufacturing line (hemashield) on a 12-month period from (b)(6)2023 to (b)(6)2024.The occurrence rate was (b)(4), which is below the anticipated occurrence rate (maximum) of (b)(4) in the product risk assessment.(67) based on the visual inspection of the returned product, no conclusion can be drawn on the exact origin of the reported foreign matter inside the packaging, as no particle was found during the product examination.To be noted that the complaint description mentioned that the foreign matter fell out of the packaging.Therefore, it is not possible to determine the root cause of the reported issue.Moreover, the conducted investigation suggests that the device was not defective at the time of manufacturing.
 
Event or Problem Description
Complaint #(b)(4).

Brand Name
HEMASHIELD PLATINUM AORTIC ARCH
Common Device Name
GRAFT, VASCULAR, SYNTHETIC/BIOLOGIC COMPOSITE
Manufacturer (Section D)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR  13705
Manufacturer (Section G)
INTERVASCULAR SAS
zone industrielle athelia i
la ciotat 13705
FR   13705
Manufacturer Contact
clemence vaneenoge
zone industrielle athelia i
la ciotat 13705
FR   13705
442084646
MDR Report Key20381438
Report Number1640201-2024-0000014
Device Sequence Number20449361
Product Code MAL
UDI-Device Identifier00384401018650
UDI-Public(01)00384401018650
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00202175928P0
Device Catalogue NumberM00202175928P0
Device Lot Number24A10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown